MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one needle spinal s/su 27ga 3-1/2in whitacre has been found with the needle breaking during use.The following has been provided by the initial reporter: patient who presents spinal needle fracture at the time of spinal anesthesia.Required: neurosurgeon evaluation, position with fluoroscope is verified, incision is made, the fragment is removed and skin is sutured.The hospital stay is not prolonged or the patient's initial management plan is changed.He leaves the institution on the same day and informs the patient and family of the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd has not been provide photos or samples for catalog 405079 lot 9011708 to investigate for this record.As a result, bd was unable to verify the reported issue or determine a definitive root cause.After reviewing the device history records, materials, processes, and procedures, no non-conformances or changes were identified as it relates to the needle manufacturing process.Since no sample was received for evaluation, dhrs, materials, process and procedures were assessed.1.Material - complaint lot used during the assembly cannula mater 031940 lot 8219955, 8219950 and 8065905.Incoming inspection records were verified for these cannulas lots and inspections were executed as expected during the receiving of the lot.The drawing and specification for the cannula were verified and no changes in the cannula material were performed.2.Machin/equipment - device history record review for the lot numbers impacted was performed and no non-conformances impacting potential spinal needle cannula breakage were observed.All the inspections were performed as established per procedures with satisfactory results.Thus, preventive maintenance and instrument calibration were in compliance.3.Process/methods/procedure - no changes regarding manufacturing or inspection process / methods/ procedures of the affected components in the last years.Conclusion: bd juncos was not able to confirm that the customer's indicated failure mode is associated with the manufacturing processes.H3 other text : see section h.10.

Brand Name
NEEDLE SPINAL S/SU 27GA 3-1/2IN WHITACRE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9106710
Report Number2618282-2019-00252
Device Sequence Number16614001
Product Code BSP
UDI-Device Identifier30382904050796
UDI-Public30382904050796
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K091758
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Catalogue Number405079
Device Lot Number9011708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR